Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Springfield, MO

May 6, 2007Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at May 6, 2007, 3:21 PM CDT for Vernon County, Missouri. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 3:21 PM CDT (20:21 UTC)
Expired
May 6, 2007, 9:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:37 PM CDTFLASH FLOOD1 E Deerfield, MOEMERGENCY MANAGER REPORTED WATER OVER THE ROAD ON HIGHWAY 54 1.5 MILES EAST OF DEERFIELD
May 6, 3:45 PM CDTFLASH FLOOD2 Ne Bronaugh, MOHIGHWAY 54 FLOODED
May 6, 3:45 PM CDTFLASH FLOOD3 E Deerfield, MOHIGHWAY 54 JUST EAST OF DEERFIELD FLOODED
May 6, 3:45 PM CDTFLASH FLOODNevada, MOCAR STUCK IN WATER UNDER AN OVERPASS
May 6, 4:05 PM CDTFLASH FLOOD2 Nw Walker, MOWATER OVER ROADS M AND OO NORTHWEST OF WALKER
May 6, 4:05 PM CDTFLASH FLOOD5 Ne Nevada, MOM HIGHWAY 5 MILES EAST OF HIGHWAY 71 FLOODED
May 6, 4:05 PM CDTFLASH FLOOD7 Ne Nevada, MOSEVERAL FARM ROADS UNDER WATER NE OF NEVADA
May 6, 5:30 PM CDTFLOOD3 W Nevada, MOHIGHWAY 54 FLOODED
May 6, 5:30 PM CDTFLASH FLOOD1 Nw Nevada, MOWATER OVER MISSION ROAD JUST OUTSIDE CITY LIMITS OF NEVADA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 062023
FFWSGF
MOC217-070215-
/X.NEW.KSGF.FF.W.0025.070506T2021Z-070507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 915 PM CDT.

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  THESE STORMS ARE TRAINING ACROSS CENTRAL VERNON COUNTY
  AND WILL LIKELY PRODUCE RAINFALL AMOUNTS UP TO TWO INCHES IN SOME
  SPOTS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  NEVADA...SCHELL CITY AND WALKER.


A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3803 9461 3805 9459 3805 9427 3801 9426
      3803 9424 3803 9407 3764 9409 3765 9415
      3765 9462 3791 9462

$$

CRAMER
1 follow-up statement
000 
WGUS73 KSGF 062043
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT SUN MAY 6 2007

MOC217-070215-
/X.CON.KSGF.FF.W.0025.000000T0000Z-070507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
338 PM CDT SUN MAY 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
VERNON COUNTY...

AT 335 PM CDT...VERNON COUNTY OFFICE OF EMERGENCY MANAGEMENT  
REPORTED FLASH FLOODING OVER A SECTION OF HIGHWAY 54 ONE AND A HALF 
MILES EAST OF DEERFIELD.  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY 
RAINFALL CONTINUES ACROSS VERNON COUNTY.  ADDITIONAL FLASH FLOODING 
WILL LIKELY OCCUR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
NEVADA...SCHELL CITY AND WALKER.

ANOTHER ROAD LOCATED TWO MILES NORTHEAST OF BRONAUGH WAS 
EXPERIENCING FLASH FLOODING.  ALSO...EMERGENCY MANAGEMENT JUST 
REPORTED A CAR STRANDED IN FLASH FLOOD WATER IN THE CITY OF NEVADA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3803 9461 3805 9459 3805 9427 3801 9426
      3803 9424 3803 9407 3764 9409 3765 9415
      3765 9462 3791 9462

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:45 PM CDT, 36 minutes earlier.

Area forecast discussion, May 6, 2:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT SUN MAY 6 2007

.DISCUSSION...

FORECAST CHALLENGES CONTINUE TO BE SEVERE WEATHER THREAT THIS
AFTERNOON...ALONG WITH PRECIP CHANCES THROUGH THE WEEK.

CURRENTLY...OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN MISSOURI
SLOWLY MAKING ITS WAY SOUTH. THUNDERSTORM ACTIVITY MAINLY BEHIND THE
BOUNDARY. OTHERWISE...NO LIFTING MECHANISM TO GET THUNDERSTORMS
GOING. WE DID AN 18Z SOUNDING FOR SPC...STILL SHOWING CAPS AT 850MB
AND 650MB. CAPES AROUND 3100 J/KG WITH CIN -30 J/KG. A LOT OF
INSTABILITY...BUT WITH LACK OF TRIGGER...GOING TO BE HARD PRESSED TO
GET ANY WIDESPREAD CONVECTION GOING. MM5 MODEL SHOWING SOME FAIRLY
GOOD LOW LEVEL MOISTURE CONVERGENCE ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI ALONG WHATS LEFT OF AN OLD STATIONARY FRONT...CAN
SEE FAIRLY GOOD ON SATELLITE IMAGERY. NOT MUCH SHEAR FROM THE 18Z
SOUNDING...DO HAVE A SOUTHWEST LLVL JET OF 30KTS AT 4500FT WITH
0-3KM HELICITIES OF 99 M2/S2. SO DONT THINK TORNADOES WILL BE A
PROBLEM TODAY. BUT SINCE THE TORNADO WATCH IS OUT...DECIDED TO LET
IT RIDE A FEW MORE HOURS...AT LEAST THROUGH SUNSET TO SEE IF
ANYTHING DEVELOPS.

GIVEN POOR PERFORMANCE OF MODELS OVER THE PAST FEW DAYS...PRECIP
CHANCES REMAIN QUESTIONABLE. DECIDED TO GO WITH INHERITED POPS THIS
FORECAST CYCLE. GFS SHOWING RIDGE REMAINING FIRM OVER THE AREA
THROUGH TUESDAY. UPPER LOW VERY SLOWLY MOVES EAST ACROSS THE STATE
GIVING CHANCE POPS THROUGHOUT THE WEEK.

GCC

&&

.AVIATION...

FOR THE 18Z SGF TAFS...CUMULUS FIELD AOA 3500 WILL CONTINUE THROUGH
00Z WITH A BROKEN DECK OF 3500/4500 POSSIBLE DURING THE AFTERNOON
HOURS. OUTFLOW BOUNDARY ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON
WILL LIKELY HOLD STEADY OR RETROGRADES NORTHWARD...OR EVEN WASHOUT.
THEREFORE...ONLY THUNDERSTORM ACTIVITY WILL LIKELY DEPEND UPON THE
AMOUNT OF INSTABILITY FROM ANY TYPE OF OUTFLOW BOUNDARY NEAR
KSGF/KJLN. BEST CHANCE OF THUNDERSTORM ACTIVITY WITH MVFR/IFR
CEILINGS/VISIBILITIES WILL OCCUR AROUND KJLN. WILL UPDATE TAFS IF
ANY DEVIATION OF CURRENT TRENDS INDICATE. JLT

FOR THE 18Z PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW BOUNDARIES
INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE EARLY
AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER
CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH
20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING
MCS WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO
THUNDERSTORM ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT
SEVERE ACTIVITY THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM
POTENTIAL WILL LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND
THUNDERSTORM ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES
NORTHWARD. JLT

&&

SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 6, 2:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT SUN MAY 6 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WITH HAIL TO
  THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ISOLATED
  TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS.

  HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST
  KANSAS AND THE MISSOURI OZARKS THROUGH EARLY THIS EVENING...
  AND WILL CONTINUE TO BE POSSIBLE TONIGHT WEST OF AN OSCEOLA TO
  CASSVILLE LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY
  WEST OF A WARSAW TO AVA LINE THIS AFTERNOON AND EARLY THIS
  EVENING.

  FLASH FLOODING IS POSSIBLE NORTH OF A LINE FROM BRONSON TO
  HERMITAGE TO VIENNA THROUGH EARLY THIS EVENING.

  DISCUSSION:

 THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EASTERN KANSAS BY
 NOON AND MOVE INTO WESTERN MISSOURI THROUGH THE AFTERNOON. WIND
 SHEAR MAY BE SUFFICIENT FOR A SEVERE STORMS FROM NOON INTO EARLY
 THIS EVENING WEST OF A WARSAW TO AVA LINE. ISOLATED
 TORNADOES...HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 60 MPH
 ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND TORNADO WATCH
 243 IS IN EFFECT THROUGH 6 PM THIS EVENING. HAIL TO THE SIZE OF
 QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS ACROSS
 WESTERN MISSOURI WEST OF A LINE FROM WARSAW TO AVA. THUNDERSTORMS
 ACROSS THE REST OF THE MISSOURI OZARKS MAY PRODUCE HAIL TO THE
 SIZE OF DIMES AND WIND GUSTS TO 50 MPH. MOST OF THE THUNDERSTORM
 ACTIVITY WILL QUICKLY DIMINISH THIS EVENING. A FEW THUNDERSTORMS
 WILL STILL BE POSSIBLE LATE TONIGHT OVER EXTREME SOUTHEAST KANSAS
 AND WESTERN MISSOURI...BUT THESE STORMS ARE NOT EXPECTED TO BE
 SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THROUGH MIDWEEK.
 STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS
 REMAIN IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY
 RAINFALL AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME
 SOUTHEAST KANSAS AND WEST OF A LINE FROM WARSAW TO AVA BY 3 PM
 THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, May 6, 12:40 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SUN MAY 6 2007

MOZ055-061845-
BENTON-
1240 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 145 PM CDT...

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN BENTON
COUNTY...AND MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR LINCOLN BY 100 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

CRAMER
Local storm report, May 6, 1:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             3 NW COLE CAMP          38.49N 93.24W
05/06/2007  E0.88 INCH       BENTON             MO   CO-OP OBSERVER

            HEAVY RAIN AND HAIL TO SIZE OF NICKLES

&&

LDOOLEY
Local storm report, May 6, 2:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             3 E DEERFIELD           37.84N 94.45W
05/06/2007  E0.75 INCH       VERNON             MO   LAW ENFORCEMENT

            DIME HAIL REPORTED BY LAW ENFORCEMENT

&&

LDOOLEY
Local storm report, May 6, 3:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             BRONAUGH                37.69N 94.47W
05/06/2007  E0.75 INCH       VERNON             MO   PUBLIC

            DIME HAIL IN BRONAUGH

&&

LDOOLEY
Local storm report, May 6, 3:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             LIBERAL                 37.56N 94.52W
05/06/2007  E1.75 INCH       BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLF BALL HAIL

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 1:39 PM CDTFlash Flood WarningSGFBenton6 hr
May 6, 2:08 PM CDTSevere Thunderstorm WarningSGFMorgan28 min
May 6, 2:13 PM CDTSevere Thunderstorm WarningSGFVernon77 min
May 6, 3:01 PM CDTSevere Thunderstorm WarningSGFBarton43 min
May 6, 3:26 PM CDTSevere Thunderstorm WarningSGFVernon79 min
May 6, 3:53 PM CDTSevere Thunderstorm WarningSGFSt. Clair71 min
May 6, 4:02 PM CDTSevere Thunderstorm WarningSGFCedar43 min
May 6, 4:59 PM CDTSevere Thunderstorm WarningSGFBarton18 min
May 6, 5:01 PM CDTSevere Thunderstorm WarningSGFVernon89 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.